MAUDE Adverse Event Report: K2M, INC. NON-TAPERED TORQUE DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. NON-TAPERED TORQUE DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 201-90133
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tips of two pyrenees constrained cervical drivers were stripped intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.This report captures the second of the two drivers.
 
Additional Manufacturer Narrative
Visual inspection was performed and confirmed tip deformation.Rotational deformation is observed on the entire hexalobe.Degree of deformation is significant, approximately rotated 60 degrees from normal position.This level of deformation indicates higher than normal torque was applied to device during screw final tightening.Fracture and deformation observed in the second returned device also indicates excessive torque was applied device history records were reviewed for this lot number, no relevant manufacturing issues.Complaint history records were reviewed for this lot, 1 similar complaint was identified.It was reported that the event occurred during final tightening, excessive force was not applied, and bone quality of patient was normal.The most likely cause of the reported event was determined to be multifactorial.The main contributing factor was determined to be normal wear due to be the high volume of usage of this instrument.An additional contributing factor is most likely the technique of multiple attempts of torqueing the screws during final tightening.Although this technique is not contraindicated, it increases the number of times torsional stress is applied to the driver and may cause device to fatigue more rapidly than normal.
 
Event or Problem Description

Brand Name
NON-TAPERED TORQUE DRIVER; SIZE 10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13206313
Report Number3004774118-2022-00011
Device Sequence Number19970838
Product Code LXH
UDI-Device Identifier10888857030244
UDI-Public10888857030244
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number201-90133
Device Lot NumberNJUA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date01/10/2022
Supplement Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale